MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328550
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the flexible driver bent during screw insertion.The device is still intact there were no broken fragments.Upon inspection of the returned device, the flexible shaft was found to be fractured.No adverse consequences to the patient was reported.This complaint will be reported as device malfunction.
 
Additional Manufacturer Narrative
Visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment the reported issue was confirmed upon visual inspection.The device surgical technique warns against excessively bending the flexible screwdriver back and forth; bending the shaft to the full limit repeatedly may result in fracture.There is a picture in the surgical technique indicating the bending limits of the flexible screwdriver (do not bend past approximately 35 degrees).It was reported that the insertion angle was difficult and the screwdriver was excessively bended back and forth.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.This device was manufactured approximately 5 years ago.The plausible root cause of the reported event is bending the screwdriver past its limitation due to difficult insertion angle and normal wear and tear of the instrument.
 
Event or Problem Description

Brand Name
ANCHOR C SCREWDRIVER - FLEXIBLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7987049
Report Number0009617544-2018-00245
Device Sequence Number1531179
Product Code LXH
UDI-Device Identifier07613327126273
UDI-Public07613327126273
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48328550
Device Lot Number13D189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1